Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Aliased

benzaclin question

my physician prescribed benzaclin/differin combo for me, so far the differin has cause no problems and results have been pretty good so far.

however when i use benzaclin (in the morning, as prescribed) after a few (5-10) minutes it starts to leave behind this wierd white flaky stuff. at the beginning i thought it was just excess benzaclin but now im beginning to think this is dry skin.

is there any way for me to combat this problem? if so how would you recommend i do so?

Share this post


Link to post
Share on other sites

Hi, I was also prescribed a benzaclin and differin combo by my derm. I have also notice the white flaky stuff. It is the benzaclin because it doesn't completely rub into the skin. You're supposed to put it on top of a pimple, not all over your face. I made the mistake of putting it all over my face and by day four I looked like I had a chemical peel done. The redness, burning, and peeling was unbelievable. Please be careful with this stuff. It's very strong.

PS -- the white flaky stuff after you apply it is the benzaclin. The white flaky stuff you will be waking up with on your face every morning after using this stuff is dry skin. You will be able to tell the difference, trust me. The Benzaclin flakes wipe off ... the dry skin does not.

Good luck!

Share this post


Link to post
Share on other sites
so im supposed to only put it on pimples/blackheads?

what if i have sort of a cluster on teh cheeks? and other areas

Well, that's where my problem came in. Because of "clusters" I was basically applying the stuff over large areas. It was brutal on my skin -- I won't use it anymore because I didn't feel the trade off was worth it. Maybe you won't have the same reaction as I did. Try it, see how your skin reacts, and then judge from there if you should keep using it for the larger areas.

Share this post


Link to post
Share on other sites

When I was on BenzaClin, my doctor specifically told me that is wasn't a spot treatment, and that it was meant to be used all over. That way, much like The Regimen, it can not only clear up the existing acne, but it can help prevent new acne from forming.

Share this post


Link to post
Share on other sites

Eh, who knows. I was told it's job was to shrink a pimple. All I know is that it never did what it was supposed to do (even when I DID use it all over my face) and when I "spot treated" all it did was eat the skin around my pimple and do nothing to the actual pimple itself. Everyone's skin is different so the only way to tell how it will work for YOU is to try it and see what happens.

And no, moisturizer was never enough to counter the effects of this product for me.

Share this post


Link to post
Share on other sites
Eh, who knows. I was told it's job was to shrink a pimple. All I know is that it never did what it was supposed to do (even when I DID use it all over my face) and when I "spot treated" all it did was eat the skin around my pimple and do nothing to the actual pimple itself. Everyone's skin is different so the only way to tell how it will work for YOU is to try it and see what happens.

And no, moisturizer was never enough to counter the effects of this product for me.

Agreed.

(I, personally, thought BenzaClin was wonderful. I used it all over my face in the morning and at night, and it never dried out my skin at all, and cleared me up pretty significantly. The only drawback was the cost, which, in the end, was why I stopped using it.)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×